Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Have hypothyroidism. Had ligament tear of leg in an accident. Can i use herbalife to reduce weight?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 353 Questions
I am 26 yrs old and i workout daily.I have hypothyroidism as well.
A week back i me with an accident with includes ligament tear of my left leg.Since i am not able to workout now i am afraid i will put on weight and it will further affect healing process.Can i use positrim or herbalife to reduce weight?
?is that safe??
Posted Wed, 8 Aug 2012 in Bones, Muscles and Joints
Answered by Dr. Neelam Ashish Vanjari 1 hour later

Thanks for writing in.
Hypothyroidism do cause easy weight gain.

As you have sustained ligamental tear, you can not start exercising soon. But You can give time for ligamental healing.

I would suggest you to manage weight gain with diet modification instead of using positrim or herbalife.

These two products per say will not cause weight loss.
Those are just protein supplements. Companies explain it as if person uses those products instead of meal, it will provide energy required and will not cause weight gain due to consumption of fat or carbohydrates.

Instead you can get your daily diet planned by dietitian and follow it.
Side effects will occur if nutritional demands of body are not satisfied with protein powder alone, you may experience weakness or vitamin deficiency.

Once ligamental tear heals, you can start exercise along with diet modifications.
I hope I have answered your query. In case of any doubt, I shall be happy to help you.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor